Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

History of alcoholic toxicity. Taking PAN 40, Finolip for pancreatitis. Involuntary jerking, foul smelling stools, loss of sexual desire

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4465 Questions
Question
One year back i was last hospitalized for alcoholic tox and 4 years back i was digonised acute pancreatitis
i am curreny having following medicines
PAN 40 in empty stomach followed by creon 0000 thrice daily, Golbi 300 mg twice daily
Finolip 1tab during breakfast from my GASTROENTROLOGIST
From Nuro phycratist I am having the following medicine
KEMIDRIN trice daily,ACOMPAROL thrice daily,STALOPAM once daily during bed time and LOREAL 4MG during bed time earlier I used to take Ativan 4 mg
MY CURRENT PROBLEM IS THAT DURING MY SLEEP I SUFFER VIOLENT JERK IN MY BODY AND MY LEGS MOVES VERY VIOLENTLY . I AM ALSO HAVING SOME DIGESTIVE PROBLEM LOTS OF DIRTSMELL COMES FROM MY STOOL AND LEAST BUT THE LAST I HAVE COMPLETLY LOST SEX DESIRE AND AT TIMES I DO MASTERBITE EN VERY LESS QUANTITY OF SPERM COMES OUT AND THEY ARE LIKE WATER ONLY NO THICKNESS AS EARLIER IT USED T BE.
MY AGE IS 42 AND STILL A BACHELOR I WAS A HEAVVY DRINKER WHIC HAVE LEFT ONLY ONE YEAR BACK
Kindly advice
Regards
XXXXXXX
+91 0000
Posted Wed, 10 Apr 2013 in Mental Health
 
 
Answered by Dr. Seikhoo Bishnoi 1 hour later
Hello
Welcome to Health Care Magic

You used to take heavy alcohol for long. You have been through detoxification programs twice. Currently you are abstinent since last 1 year. You also suffered acute pancreatitis and for which you are on Creon 0000 tds and Golbi 300 bd. You are having problems of-
- Jerky movements in body
- Poor digestion and foul smelling stools
- Poor sexual function

You are currently on Acamprosate, Lorazepam, Procyclidine (kemidrin) and escitalopram.


Now coming to your queries-

1)The problems you are having during sleep like violent jerk in body or jerky movements of extremities are most likely due to prolonged withdrawal effects of Alcohol. The are the part of sleep disorder. Sudden jerky movements, fear, running out of bed etc. symptoms may be seen. After quitting alcohol acute withdrawal syndrome occurs which can be easily managed by detoxification programs. But in a lot of people some dysfunctions continue to persist for 6-24 months like irritability, restlessness, anxiety, sleep dysfunction. The features in you are most likely due to REM sleep disorder. It may occur due to Lorazepam also due to change in sleep cycles.
--Second possibility although rare, may be prolonged withdrawal seizures. But they don't occur after 1 year of detoxification and also you are taking replacement drugs. So they are rare.
--For this I would like to advise you to visit a good psychiatrist. Various drugs can correct sleep dysfunction. Ramelteon or Melatonin tend to regulate sleep cycle without affecting sleep architecture.

2)Now coming to second problem of foul smell from stool and digestive problems. You had episode of pancreatitis and you are currently on enzyme therapies from gastroenterologist. Poor fat absorption after episode of pancreatitis may cause such symptoms.

3)Now coming to third problem. Sexual dysfunction is common in chronic alcoholics. It occurs due to direct effect of alcohol as well as due to liver damage caused by alcohol. Poor libido, erectile dysfunction are main complaints. In some people anorgasmia also occur. But this can be treated to some extent. It may occur because of Stalopam (escitalopram), so opinion from a Psychiatrist regarding its change is required.
--Medicines like Vitamin supplements containing Vitamin B complex, Vitamin E, Zinc etc should be given for any alcoholic with sexual dysfunction.

--Other medicine like Trazodon is also useful. It will cover sleep dysfunction and depressive symptoms also. It causes improvement in erectile dysfunction.

--Addition of Bupropion which is an antidepressant drug will also help to increase desire and will improve sexual dysfunction.
Acamprol and Lorazepam are needed for your sustained abstinence and to reduce craving and are good drugs.

I will advise you to visit your Psychiatrist and discuss about problem of sexual dysfunction and sleep.

Hope I cleared your doubt, I will be happy to answer you again if you have more queries. You can upload your reports if any in follow up if you want to discuss.

Thanks
Dr. Seikhoo Bishnoi MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor